General information
Latest issue
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS


Personal entry:
Save password
Forgotten password?

TMF, 2010, Volume 162, Number 1, Pages 41–68 (Mi tmf6454)  

This article is cited in 7 scientific papers (total in 7 papers)

Multiexponential models of $(1+1)$-dimensional dilaton gravity and Toda–Liouville integrable models

V. de Alfaroa, A. T. Filippovb

a Dipartimento di Fisica Teorica, INFN, Accademia Scienze, Torino, Italy
b Joint Institute for Nuclear Research, Dubna, Moscow Oblast, Russia

Abstract: We study general properties of a class of two-dimensional dilaton gravity (DG) theories with potentials containing several exponential terms. We isolate and thoroughly study a subclass of such theories in which the equations of motion reduce to Toda and Liouville equations. We show that the equation parameters must satisfy a certain constraint, which we find and solve for the most general multiexponential model. It follows from the constraint that integrable Toda equations in DG theories generally cannot appear without accompanying Liouville equations. The most difficult problem in the two-dimensional Toda–Liouville (TL) DG is to solve the energy and momentum constraints. We discuss this problem using the simplest examples and identify the main obstacles to solving it analytically. We then consider a subclass of integrable two-dimensional theories where scalar matter fields satisfy the Toda equations and the two-dimensional metric is trivial. We consider the simplest case in some detail. In this example, we show how to obtain the general solution. We also show how to simply derive wavelike solutions of general TL systems. In the DG theory, these solutions describe nonlinear waves coupled to gravity and also static states and cosmologies. For static states and cosmologies, we propose and study a more general one-dimensional TL model typically emerging in one-dimensional reductions of higher-dimensional gravity and supergravity theories. We especially attend to making the analytic structure of the solutions of the Toda equations as simple and transparent as possible.

Keywords: dilaton gravity, integrable model, Toda equation, Liouville equation


Full text: PDF file (624 kB)
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 2010, 162:1, 34–56

Bibliographic databases:

Received: 25.02.2009

Citation: V. de Alfaro, A. T. Filippov, “Multiexponential models of $(1+1)$-dimensional dilaton gravity and Toda–Liouville integrable models”, TMF, 162:1 (2010), 41–68; Theoret. and Math. Phys., 162:1 (2010), 34–56

Citation in format AMSBIB
\Bibitem{De Fil10}
\by V.~de~Alfaro, A.~T.~Filippov
\paper Multiexponential models of $(1+1)$-dimensional dilaton gravity and Toda--Liouville integrable models
\jour TMF
\yr 2010
\vol 162
\issue 1
\pages 41--68
\jour Theoret. and Math. Phys.
\yr 2010
\vol 162
\issue 1
\pages 34--56

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. T. Filippov, “Weyl–Eddington–Einstein affine gravity in the context of modern cosmology”, Theoret. and Math. Phys., 163:3 (2010), 753–767  mathnet  crossref  crossref  mathscinet  adsnasa  isi
    2. Fateev V., Ribault S., “Conformal Toda theory with a boundary”, J. High Energy Phys., 2010, no. 12, 089  crossref  zmath  isi  elib
    3. Proc. Steklov Inst. Math., 272 (2011), 107–118  mathnet  crossref  mathscinet  zmath  isi  elib  elib
    4. A. T. Filippov, “Unified description of cosmological and static solutions in affine generalized theories of gravity: Vecton–scalaron duality and its applications”, Theoret. and Math. Phys., 177:2 (2013), 1555–1577  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    5. Davydov E., Filippov A.T., “Dilaton-Scalar Models in the Context of Generalized Affine Gravity Theories: their Properties and Integrability”, Gravit. Cosmol., 19:4 (2013), 209–218  crossref  mathscinet  zmath  adsnasa  isi  scopus
    6. A. T. Filippov, “Solving dynamical equations in general homogeneous isotropic cosmologies with a scalaron”, Theoret. and Math. Phys., 188:1 (2016), 1069–1098  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    7. Filippov T., “A Fresh View of Cosmological Models Describing Very Early Universe: General Solution of the Dynamical Equations”, Phys. Part. Nuclei Lett., 14:2 (2017), 298–303  crossref  isi  scopus
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:363
    Full text:97
    First page:9

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020